Alert archive / Kentucky / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 8, NWS Louisville, KY

February 24, 2018Floyd County, Harrison County, Indiana; Breckinridge County, Jefferson County, Meade County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Feb 24, 2018, 10:26 PM EST for Floyd County, Harrison County, Indiana; Breckinridge County, Jefferson County, Meade County, Kentucky. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 24, 2018, 10:26 PM EST (03:26 UTC)
Expired
Feb 24, 2018, 11:00 PM EST
In force
34 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Floyd County, IN, Harrison County, IN, Breckinridge County, KY, Jefferson County, KY, Meade County, KY

The radar

The Louisville radar (KLVX), 15 km from the middle of the area, began a volume at 03:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.4 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2018-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2018-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 235 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
1167 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
235 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

992 
WUUS53 KLMK 250326
SVRLMK
INC043-061-KYC027-111-163-250400-
/O.NEW.KLMK.SV.W.0008.180225T0326Z-180225T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Louisville KY
1026 PM EST SAT FEB 24 2018

The National Weather Service in Louisville has issued a

* Severe Thunderstorm Warning for...
  Southern Harrison County in south central Indiana...
  South central Floyd County in south central Indiana...
  Southeastern Meade County in central Kentucky...
  West central Jefferson County in central Kentucky...
  Northeastern Breckinridge County in central Kentucky...

* Until 1100 PM EST/1000 PM CST/

* At 1025 PM EST/925 PM CST/, severe thunderstorms were located along
  a line extending from near Corydon to 7 miles northeast of
  Hardinsburg, moving east at 60 to 65 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Louisville, Shively, Corydon, Brandenburg, Hardinsburg, Pleasure
  Ridge Par, Pleasure Ridge Park, St. Dennis, Valley Station and
  Webster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3777 8649 3821 8612 3827 8574 3801 8595
      3800 8600 3795 8599 3781 8610
TIME...MOT...LOC 0325Z 257DEG 48KT 3816 8610 3785 8635 

HAIL...<.75IN
WIND...60MPH
 
$$

TWF
1 follow-up statement
389 
WWUS53 KLMK 250353 RRA
SVSLMK

Severe Weather Statement
National Weather Service Louisville KY
1053 PM EST SAT FEB 24 2018

INC043-061-KYC027-111-163-250402-
/O.EXP.KLMK.SV.W.0008.000000T0000Z-180225T0400Z/
Harrison IN-Floyd IN-Meade KY-Jefferson KY-Breckinridge KY-
1053 PM EST SAT FEB 24 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARRISON...SOUTH
CENTRAL FLOYD...SOUTHEASTERN MEADE...WEST CENTRAL JEFFERSON AND
NORTHEASTERN BRECKINRIDGE COUNTIES WILL EXPIRE AT 1100 PM EST/1000 PM
CST/...

The storms which prompted the warning are moving out of the warned 
area. Therefore, the warning will be allowed to expire at 1100 PM 
EST.

Report any severe weather to local law enforcement, post your report 
to the National Weather Service Louisville Facebook page, or tweet 
your report using hashtag L, M, K, spotter.

LAT...LON 3777 8649 3821 8612 3827 8574 3801 8595
      3800 8600 3795 8599 3781 8610
TIME...MOT...LOC 0352Z 257DEG 48KT 3824 8565 3793 8590 

$$

TWF

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 10:06 PM EST, 20 minutes earlier.

Area forecast discussion, Feb 24, 10:06 PM EST, 20 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
1006 PM EST Sat Feb 24 2018

.Forecast Update...
Issued at 1006 PM EST sat Feb 24 2018

SPC has issued a Tornado Watch for much of central and southern
Kentucky ahead of a squall line moving in from the west. The line
had been showing various LEWPs and bowing segments as it crossed
from Missouri into the lower Ohio Valley. The best chances for
tornado spin-ups from here forward will be in the southern two tiers
of counties north of the Tennessee border in region of very strong
shear and weak instability. KLVX and KOHX VWPs have been showing low
level winds increasing as the low level jet moves in and
intensifies.

Torrential rain and severe flash flooding are also expected,
especially across southern Indiana and north central Kentucky.
Louisville, with its reduced drainage efficiency typical of urban
areas, has already seen severe flooding. With the new downpours
working in, severe to potentially catastrophic flash flooding will
be possible. It is in everyone's best interest to not be out on the
roads as this very heavy rain moves through the Louisville metro,
southern Indiana, and north central Kentucky.

Issued at 736 PM EST Sat Feb 24 2018

...FLOODING THREAT WILL INCREASE OVER THE NEXT SEVERAL HOURS...

...SEVERE THREAT REMAINS FOR THE LATE EVENING/OVERNIGHT HOURS...

At 7pm strengthening low pressure was near the western tip of
Illinois with a warm front reaching east into the Ohio Valley
roughly along I-64. The front has been lifting north as its parent
low lifts quickly on its way to the upper Great Lakes.

A cold front dropped from that low southward through the Ozarks to
east Texas. That cold front will sweep through the region tonight,
accompanied by a line of strong, possibly severe, storms.

Though instability will be weak, low level shear will become
extremely strong as the low level jet cranks up this evening /50kt @
925, 70kt @ 850, 0-6km bulk shear 60-70kt/, leading to the
possibility of squall line tornadogenesis into the overnight hours.

Flash flooding will also be a major concern. 1hr FFG values are
under an inch in many locations, especially along and north of I-64.
Severe flooding has already taken place in metro Louisville. When
the line of strong storms comes through it will produce intense
rainfall rates that will generate rapid nighttime flash flooding. It
will also generate quick rises on small creeks and streams.

&&

.Short Term...(Tonight through Sunday night)
Issued at 200 PM EST Sat Feb 24 2018

...SIGNIFICANT FLASH FLOODING RISK THIS EVENING AND TONIGHT...
...SEVERE THUNDERSTORMS LIKELY THIS EVENING AND TONIGHT...

A potentially significant weather event will unfold across central
Kentucky and southern Indiana over the next 12-18 hours.

***Flash Flooding Potential***

First, antecedent conditions have primed the area for a significant
flash flooding risk. The past 4 to 7 days most of the area has
picked up well over 5 inches of rain, especially along the Ohio
River counties. Latest flash flood guidance shows 1 to 3 hour values
of 1 inch, or less, in many areas. Some of these values may not be
representative given the significant river flooding ongoing and high
backwater flooding. Basically, the area can't take much more water
and the rare WPC high risk highlights well the greatest risk.

The latest hi-res models show convection moving into central KY and
southern IN beginning mid/late afternoon on the nose of the
increasing 850 mb moisture transport. This convection will be along
the axis of high PWATs, and this morning's OHX sounding 1.43 inches
was near a record for the month of February. Warm cloud depths are 3
to 3.5 km, which is extremely significant for mid/late February.
Basically, the atmosphere has rare amounts of moisture and the
thunderstorms will be extremely efficient rain producers.
Showers/thunderstorms are expected to train along the stalled warm
front, which will likely be along the I-64 corridor through late
this evening.

Additional rainfall amounts of 1.5 to 2 inches are expected with
localized higher amounts a certainty. 4 to even 6 inch amounts not
out of the question across north-central KY and parts of southern
IN. Extreme care and attention should be given to any areal flood or
flash flood warnings that are issued. Remember, flash flooding is
the leading cause of weather related deaths in the United States!

***Damaging Wind / Tornado Potential***

Latest mesoanalysis shows the 1000 mb surface-based CAPE line now
creeping into southern Kentucky where the dewpoints have risen into
the mid 60s. Visible satellite imagery from GOES-East shows pockets
of clearing across middle TN and south-central KY which has allowed
temperatures to climb into the low/mid 70s.

Regional radar shows a few lines of convection beginning to develop
across western KY and extreme southwest KY, that will move
east/northeast into parts of the area by mid afternoon. As this
convection grows in the increasing unstable environment and
interacts with the warm front, will have to watch for severe threat
potential through this evening. A window for a small (but increased)
tornado threat will occur with these storms as they still remain
surface based within the warm sector and the LLJ begins to ramp up
and lead to increased clockwise low-level hodographs (i.e.,
increased storm relative helicity).

Then, later this evening into the overnight hours, the second wave
of severe weather is anticipated. Deep layer and low level shear
increase substantially during the overnight hours ahead of the line,
with 0-6km shear approaching 60kts while 0-1km shear approaches 40-
50kts. While instability will remain low (<500J/KG), it will
probably be sufficient to keep storms strong to severe along/west of
I-65. As they pass east of I-65 into the Bluegrass region,
instability wanes, and most models weaken the line. With such a
strong low level wind field, straight line damaging wind gusts will
be the most likely severe threat. With very saturated soils, would
not be surprised to see reports of trees toppling over even in sub-
severe winds (i.e. 40 to 50 mph gusts).

There will also be a threat for quick spin-up tornadoes within the
line, especially in bowing segments where the rear inflow jet
descends or surging outflow contribute to the development of
mesovortices. The orientation of the 0-3km shear vector will
generally favor tornadic mesovortices on the northern end of these
bowing segments or broken lines.

*** Confidence ***

Confidence is very high that significant flash flooding will occur
across north central KY and portions of southern Indiana as waves of
heavy rain train over these same areas that have been hardest hit
the past week. Confidence in damaging winds lies between
medium/high, especially along/west of I-65 in Kentucky. The tornado
threat is low/medium generally across portions of south-central KY,
generally west of I-65.

&&

.Long Term...(Monday through Saturday)
Issued at 145 PM EST Sat Feb 24 2018

...Active Weather Potentially Mid to Late Week...

High pressure across the lower Great Lakes and Ohio Valley will
bring a couple of drier, less active days to the region. A southern
stream system will pass just to the south of Kentucky as it heads
into the Appalachians Monday / Monday night. High pressure will then
remain in control for Tuesday. Plan on highs in the 60s with lows in
the 30s to around 40.

By late Tuesday night into Wednesday, the upper level pattern begins
to amplify as a southwest US trough digs into western Texas. The
southwest flow downstream will bring increasing Gulf moisture
northward with PWATs expected to climb back over 1.2 inches across
middle TN and portions of central KY. An area of low pressure is
forecast to develop across the central Plains and then rapidly
deepen as the upper trough becomes negatively tilted before lifting
to the Chicago area. A cold front is forecast to sweep across the
area sometime Wednesday / Wed Night / Thursday. Showers and some
thunderstorms will be possible. It's too early to speculate on
severe thunderstorm potential as timing the frontal passage remains
uncertain but the synoptic setup does give the potential.

Widespread rainfall of 1 to 2 inches is currently forecast but with
the convective nature there could be locally higher amounts.
Regardless, any additional rainfall could renew or aggravate ongoing
flooding and river flooding concerns across the area despite a
couple of drier days leading up to this event.

Beyond that, upper troughing and high pressure Friday into next
weekend could bring a cooler but also drier pattern. Temperatures
look to be back around normal or slightly below normal.

&&

.Aviation...(00Z TAF Issuance)
Issued at 638 PM EST Sat Feb 24 2018

At 23Z an east-west warm front was just south of the Ohio River and
a strong cold front was crossing the Ozarks. Both fronts were
anchored by a low pressure center near UIN. That low will race into
the upper Great Lakes tonight and swing the cold front through
southern Indiana and central Kentucky during the late night hours.

The warm front will be accompanied by widespread moderate rain with
embedded thunder. Winds will shift from ENE to SE as the front
pushes north across HNB/SDF/LEX.

The cold front will be preceded by a solid but narrow line of
strong thunderstorms that will bring gusty winds, torrential rain,
and low ceilings. BWG and SDF should receive the worst of this line.
HNB may be a bit north of the most intense storms, and the storms
may be starting a slow decline by the time they get to LEX...though
will still be strong enough to negatively impact aviation.

Will include the LLWS ahead of the storms as the low level jet
really cranks up. We may see 2k' winds of 50-60kt coming in from the
southwest developing this evening.

Low clouds will linger for a few hours behind the departing storms,
but then weak high pressure over the middle and lower Mississippi
Valley will give us much quieter weather for the remainder of the
TAF period. We will hold onto a west breeze tomorrow, though, around
10 knots.

&&

.Hydrology...
Updated at 157 PM EST Sat Feb 24 2018

Copious amounts of rainfall have led to excessive runoff and river
flooding in many locations over southern Indiana and central
Kentucky. Additional rainfall of 1.5 to 2 inches is expected across
southern Indiana and north central Kentucky. There will be localized
higher amounts, with the potential for 4 to even 6 inch amounts not
out of the question.

This additional rainfall will result in further rises on area
rivers, streams, and creeks. River flooding will worsen over the
coming days. Many rivers will achieve moderate flood stage and the
Rolling Fork River at Boston will go into major flood stage.

For a complete list with forecast hydrographs, please visit our
website at: https://water.weather.gov/ahps2/index.php?wfo=LMK

A Flood Watch remains in effect through Sunday morning. There will
likely be areal and flash flood warnings issued this evening and
tonight. Low-lying, urban, small stream, and potentially places that
don't typically flood, could see high water. The worst of this event
will happen at night, which makes it even potentially more
significant. We can't stress enough the flood safety messages of
never driving through flooded waters. It's impossible to tell how
deep or fast water is flowing across roads. Never go around
barricades, and if you come across flooded areas, just turn around.

While a 3 day reprieve (Sunday-Tuesday) will certainly help,
additional rainfall mid-week could worsen, aggravate, or hold high
water crests further into the future. Right now, the blended
forecast shows between 1 and 2 inches possible across the area. Stay
tuned to the latest forecasts as confidence increases in the
rainfall amounts.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flood Watch until 7 AM EST /6 AM CST/ Sunday for INZ076>079-083-
     084-089>092.

KY...Flood Watch until 7 AM EST /6 AM CST/ Sunday for KYZ023>043-
     045>049-053>057-061>067-070>078-081-082.

&&

Update...13
Short Term...ZT
Long Term...ZT
Aviation...13
Hydrology...ZT
Hazardous weather outlook, Feb 24, 9:38 PM EST, 48 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
938 PM EST Sat Feb 24 2018

INZ076>079-083-084-089>092-KYZ023>025-029>043-048-049-057-260245-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Bullitt-Oldham-Trimble-Henry-
Shelby-Franklin-Spencer-Anderson-Woodford-Fayette-Bourbon-Nicholas-
Jessamine-Madison-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Shepherdsville, Louisville,
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort,
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles,
Lexington, Paris, Carlisle, Nicholasville, Winchester, and Richmond
938 PM EST Sat Feb 24 2018 /838 PM CST Sat Feb 24 2018/

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread 1 to 2 inches of rain is expected through early morning.
Localized higher amounts are certain, most likely across southern
Indiana and north central Kentucky. 4 to 6 inch amounts not out of
the question. This will lead to more flooding and flash flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional rainfall may arrive by midweek to the lower Ohio Valley
ahead of a strong storm system. 1 to 2 inches is currently forecast,
and this additional rainfall could lead to renewed flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts and flooding.

KYZ026>028-045>047-053>056-061>067-070>078-081-082-260245-
Ohio-Grayson-Hardin-Nelson-Washington-Mercer-Larue-Marion-Boyle-
Garrard-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-
Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-
Clinton-
Including the cities of Hartford, Leitchfield, Elizabethtown,
Bardstown, Springfield, Harrodsburg, Hodgenville, Lebanon, Danville,
Lancaster, Morgantown, Brownsville, Horse Cave, Greensburg,
Campbellsville, Liberty, Stanford, Russellville, Bowling Green,
Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton,
Columbia, Jamestown, Burkesville, and Albany
938 PM EST Sat Feb 24 2018 /838 PM CST Sat Feb 24 2018/

...FLOOD WATCH IN EFFECT UNTIL 7 AM EST /6 AM CST/ SUNDAY...
...TORNADO WATCH 6 IN EFFECT UNTIL 3 AM EST /2 AM CST/ SUNDAY...

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Tonight.

Widespread 1 to 2 inches of rain is expected tonight. Localized
higher amounts are certain, most likely across north central
Kentucky. 3 to 5 inch amounts not out of the question. This will
lead to flooding and flash flooding.

A line of storms crossing the region tonight will be capable of
damaging winds, isolated tornadoes, and torrential rain.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Additional rainfall may arrive by midweek to the lower Ohio Valley
ahead of a strong storm system. 1 to 2 inches is currently forecast,
and this additional rainfall could lead renewed flooding.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report rainfall amounts, flooding, and
any severe weather.

13

In the hours before

Special weather statement, Feb 24, 9:34 PM EST, 52 minutes before
Special Weather Statement
National Weather Service Louisville KY
934 PM EST SAT FEB 24 2018

INZ089-KYZ023>025-250315-
Perry-Hancock-Meade-Breckinridge-
934 PM EST SAT FEB 24 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN PERRY...WEST CENTRAL
MEADE...HANCOCK AND CENTRAL BRECKINRIDGE COUNTIES...

At 933 PM EST/833 PM CST/, a strong thunderstorm was located near
Owensboro, moving east at 65 mph.

Winds in excess of 40 mph are possible with this storm.

Locations impacted include...
Tell City, Hardinsburg, Hawesville, Webster, Lewisport, Cannelton,
Irvington, Cloverport, Troy and Frymire.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3793 8697 3794 8692 3799 8686 3801 8680
      3800 8677 3801 8677 3809 8636 3780 8625
      3771 8677 3774 8682 3779 8682 3784 8685
      3783 8690 3784 8691 3787 8691 3788 8689
      3790 8691 3791 8694 3789 8698 3790 8699
TIME...MOT...LOC 0233Z 256DEG 58KT 3782 8715

SCHOETTMER
Local storm report, Feb 24, 9:45 PM EST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
945 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     FLASH FLOOD      1 N HENRYVILLE          38.54N 85.77W
02/24/2018                   CLARK              IN   PUBLIC

            STREET FLOODING. US 31 NEAR INTERSECTION OF
            INDIANA 160 IN HENRYVILLE, IN.

&&

KC
Local storm report, Feb 24, 9:53 PM EST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
953 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 PM     FLASH FLOOD      5 S VALLEY STATION      38.04N 85.86W
02/24/2018                   BULLITT            KY   PUBLIC

            PORTION OF THE ROAD WASHED OUT ON WEAVERS
            RUN ROAD.

&&

EBW
Local storm report, Feb 24, 9:59 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
959 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     FLASH FLOOD      1 E SHEPHERDSVILLE      37.99N 85.70W
02/24/2018                   BULLITT            KY   PUBLIC

            SALT RIVER, UNDER I-65 BRIDGE. PARK SIGNS
            NEARLY UNDER WATER.

&&

KC
Local storm report, Feb 24, 10:21 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1021 PM EST SAT FEB 24 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     FLASH FLOOD      SCOTTSBURG              38.69N 85.78W
02/24/2018                   SCOTT              IN   PUBLIC

            FLASH FLOODING ON US 31 N JUST NORTH OF
            INDIANA 56 AND EAST OF I-65.

&&

KC
Special weather statement, Feb 24, 10:21 PM EST, 5 minutes before
Special Weather Statement
National Weather Service Louisville KY
1021 PM EST SAT FEB 24 2018

INZ090-091-KYZ024>028-250345-
Floyd-Harrison-Grayson-Meade-Hardin-Ohio-Breckinridge-
1021 PM EST SAT FEB 24 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT HARRISON...SOUTHERN
FLOYD...MEADE...NORTH CENTRAL GRAYSON...NORTHWESTERN HARDIN...
BRECKINRIDGE AND EAST CENTRAL OHIO COUNTIES...

At 1020 PM EST/920 PM CST/, radar indicated strong thunderstorms were
located along a line extending from near Corydon to west-central
Breckinridge counties. Movement was northeast at 70 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
New Albany, Corydon, Brandenburg, Hardinsburg, Webster, Irvington,
Muldraugh, West Point, Lanesville and Elizabeth.

Torrential rainfall is also occurring with these storms, and will
cause localized flooding. Do not drive your vehicle through flooded
roadways.

LAT...LON 3767 8666 3766 8662 3770 8664 3827 8615
      3834 8580 3822 8586 3818 8590 3812 8590
      3756 8617 3759 8673
TIME...MOT...LOC 0320Z 242DEG 66KT 3825 8613 3796 8632

TWF

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 7:35 PM ESTFlash Flood WarningLMKCrawford, Dubois, Orange4 hr
Feb 24, 8:27 PM ESTSpecial Weather StatementLMKDubois33 min
Feb 24, 8:35 PM ESTFlash Flood WarningLMKClark, Crawford, Floyd, Harrison, Orange, Perry and 2 more5 hr
Feb 24, 8:59 PM ESTSpecial Weather StatementLMKCrawford, Orange46 min
Feb 24, 9:15 PM ESTSpecial Weather StatementLMKPerry45 min
Feb 24, 9:32 PM ESTFlash Flood WarningLMKPerry4 hr
Feb 24, 9:45 PM ESTFlash Flood Warning EmergencyLMKClark, Floyd3 hr
Feb 24, 10:21 PM ESTSpecial Weather StatementLMKHarrison24 min
Feb 24, 10:59 PM ESTFlash Flood WarningLMKClark, Jefferson3 hr
Feb 25, 12:47 AM ESTAreal Flood WarningLMKClark, Floyd, Harrison18 hr
Feb 25, 1:01 AM ESTAreal Flood WarningLMKClark, Jefferson, Scott6 hr
Feb 25, 6:15 AM ESTAreal Flood WarningLMKClark, Crawford, Dubois, Harrison, Orange, Perry and 1 more12 hr
Feb 25, 7:00 AM ESTAreal Flood WarningLMKClark, Jefferson, Scott12 hr
Feb 25, 5:39 PM ESTAreal Flood WarningLMKClark, Crawford, Dubois, Floyd, Harrison, Orange and 2 more24 hr
Feb 24, 7:01 PM ESTSevere Thunderstorm WarningLMKHenry, Oldham, Shelby29 min
Feb 24, 7:03 PM ESTSevere Thunderstorm WarningLMKGreen, Hart, Larue, Marion, Taylor27 min
Feb 24, 7:29 PM ESTSpecial Weather StatementLMKLarue31 min
Feb 24, 9:32 PM ESTSpecial Weather StatementLMKOldham, Trimble28 min
Feb 24, 9:34 PM ESTSpecial Weather StatementLMKBreckinridge, Hancock41 min
Feb 24, 9:37 PM ESTRiver Flood WarningLMKHart45 hr
Feb 24, 10:05 PM ESTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren40 min
Feb 24, 10:14 PM ESTTornado WarningLMKButler, Logan, Warren31 min
Feb 24, 10:28 PM ESTTornado WarningLMKButler, Logan, Warren32 min
Feb 24, 10:44 PM ESTSevere Thunderstorm WarningLMKAllen, Simpson46 min
Feb 24, 10:44 PM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Meade, Nelson, Shelby and 1 more46 min
Feb 24, 10:51 PM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart, Metcalfe, Warren39 min
Feb 24, 11:03 PM ESTFlash Flood WarningLMKBullitt, Hardin, Larue, Nelson, Spencer3 hr
Feb 24, 11:15 PM ESTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Metcalfe, Monroe45 min
Feb 24, 11:24 PM ESTSevere Thunderstorm WarningLMKAnderson, Franklin, Henry, Mercer, Nelson, Scott and 4 more51 min
Feb 24, 11:27 PM ESTSevere Thunderstorm WarningLMKAdair, Green, Hart, Metcalfe, Taylor48 min
Feb 24, 11:56 PM ESTSpecial Weather StatementLMKAdair19 min
Feb 25, 12:00 AM ESTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Russell45 min
Feb 25, 12:02 AM ESTSpecial Weather StatementLMKClinton, Cumberland28 min
Feb 25, 12:10 AM ESTSpecial Weather StatementLMKCasey35 min
Feb 25, 12:13 AM ESTSpecial Weather StatementLMKFayette, Harrison, Woodford47 min
Feb 25, 12:16 AM ESTFlash Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Garrard, Harrison and 5 more3 hr
Feb 25, 12:21 AM ESTSevere Thunderstorm WarningLMKCasey, Lincoln, Russell24 min
Feb 25, 12:31 AM ESTSpecial Weather StatementLMKClinton29 min
Feb 25, 12:52 AM ESTAreal Flood WarningLMKBreckinridge, Grayson, Hancock, Ohio6 hr
Feb 25, 1:03 AM ESTSpecial Weather StatementLMKClark42 min
Feb 25, 1:04 AM ESTAreal Flood WarningLMKBullitt, Hardin, Larue, Nelson, Spencer6 hr
Feb 25, 2:21 AM ESTAreal Flood WarningLMKAnderson, Bourbon, Fayette, Franklin, Harrison, Henry and 6 more6 hr
Feb 25, 3:23 AM ESTAreal Flood WarningLMKAdair, Allen, Barren, Clinton, Cumberland, Logan and 5 more6 hr
Feb 25, 4:51 AM ESTAreal Flood WarningLMKBoyle, Casey, Clark, Garrard, Lincoln, Madison6 hr
Feb 25, 6:43 AM ESTAreal Flood WarningLMKBreckinridge, Hancock, Ohio12 hr
Feb 25, 6:58 AM ESTAreal Flood WarningLMKBullitt, Hardin, Nelson12 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2018Severe Thunderstorm Warnings in Indiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.